Almost 5 yrs ago my husband received a blunt eye injury from the blade of a toy helicopter. The injury caused extensive damage to his eye with the tearing of the iris and dislocation of the small ligaments that suspend the lens in the eye. The iris was torn from its connection with the eye in one part. There was bleeding into the jelly at the back of the eye and there was high pressure. The trabecular meshwork had been damaged, leading to the high pressure. In essence he had glaucoma with a damaged lens and damaged iris with vitreal disruption into the anterior chamber and vitreal haemorrhage. He was immediately hospitalized and very soon after had surgery which was a left vitrectomy, lens extraction, Molteno tube and scleral graft. He came out of the surgery in extreme pain, much more than was expected. The only explanation for his pain was that his injury was very severe and it was likely due to non-specific bruising of the vascular and nerve elements within the eye, for which we were told there was no treatment. He has since had a secondary Morcher intra-occular lens inserted with positive results. However since the time of the initial surgery he has been left with intense head pain in the centre of his head - increasing with any exertion. He has had some short lasting relief with the use of lymphatic massage around his eye. The practitioner we seen for this claims that there is a blockage at the back of the eye and the fluid builds up - causing pain. We are at a loss as to where to proceed next as all the medical practitioners we have seen can give no answers, apart from the bruising of vascular and nerve elements. Is there any explanation or course of direction that anyone could advise. Thankyou for your time it is much appreciated.
I had blunt eye trauma 7 months ago which resulted in a vitrectomy and lensectomy a week after the accident. I was kept on atropine for 2 weeks following the surgery. I still have a dull headache but it is almost gone. I am still on cosopt daily for iop management. How is your husbands iop, if it is too high it will cause some of the pain that your describing ( it did in my case until the iop was back at normal range 15 ish, when I had the pain it was at mid 30's). cheers
Thankyou for your comments. My hubby's IOP is now within the normal range and is no longer on medication for this. He was initially on atropine post surgery but has since been taken off this - can you please advise what affect this medication might have on his pain?
He has also had 2 x neurological exmainations, MRI and they have found no other cause for the pain. He was also under a pain specialist who basically told him he didn't know why he had the pain and the best they could provide for pain relief was tramadol - which has a very limited success.????
Thanks for your ideas
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.